MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 190610
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
A corporate manager of inventory reported to fresenius that a dialyzer blood leak occurred at a hemodialysis (hd) user facility.Additional information was obtained through follow-up with the facility¿s charge nurse (cn).The blood leak was internal, and it occurred approximately two and a half hours into hd treatment.It was reported that a streak of blood was visually observed within the dialyzer, on the outside of the fibers.The machine, a fresenius 2008k2 machine, did not alarm with a blood leak alert.A blood leak test strip was used to test the dialysate for blood, and it tested positive.No physical damage was noted on the dialyzer.Fresenius bloodlines were also being utilized during the treatment.After the blood streak was identified, the treatment was paused.The patient¿s blood was not returned.Estimated blood loss (ebl) was 300 ml.The cn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.Following the event, the machine was removed from service for evaluation.The facility¿s biomedical technician (biomed) was unable to duplicate the reported failure.The biomed recalibrated the blood leak detector, ran the machine through testing, and then determined it was ready to be put back in service.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).The complaint investigation did not find objective evidence indicating a product problem, and thus the complaint was unconfirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.

Brand Name
2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17502877
Report Number0002937457-2023-01177
Device Sequence Number12461646
Product Code KDI
UDI-Device Identifier00840861100859
UDI-Public00840861100859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number190610
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS OPTIFLUX DIALYZER; FRESENIUS OPTIFLUX DIALYZER
Patient Age61 YR
Patient SexMale
Patient Weight66 KG